I.A. Bogomolova1,3, Yu.D. Udalov1,2, L.A. Belova3, L.A. Danilova1, I.V. Kozlova1, A.A. Kuvayskaya1,3
1Federal Scientific Clinical Center for Medical Radiology and Oncology of the FMBA of Russia, Dimitrovgrad
2State Research Center ― Burnazyan Federal Medical Biophysical Center of the FMBA of Russia, Moscow
3Ulyanovsk State University, Ulyanovsk
Bogomolova Irina A. ― Head of Antitumor Drug Therapy Department of Clinical Inpatient Hospital, Oncologist of the Federal Scientific Clinical Center for Medical Radiology and Oncology of the FMBA of Russia
5v Kurchatov Str., Dimitrovgrad, 433507, Russian Federation, tel. +7-908-482-41-26, e-mail: firstname.lastname@example.org, SPIN-код: 7873-1172, ORCID ID: 0000-0003-3331-8632
Abstract. Chemotherapy-induced peripheral neuropathy (CIPN) is one of the most common drug-induced side effects, with a prevalence ranging from 19 to 100% . Clinically, CIPN is mainly a sensory neuropathy that can be accompanied by motor and autonomic disorders of varying severity, intensity, and duration. The most common symptoms are tingling, numbness, and loss of proprioception with a symmetrical stocking-and-gloves distribution, while neuropathic pain is seen in only some patients [2-4].
Due to its high prevalence among cancer patients, CIPN is a major problem for both patients and physicians. Peripheral neuropathy reduces the quality of life of cancer patients, adherence to treatment, and may require a reduction in the dose of cytostatics or even discontinuation of therapy, thereby limiting the effectiveness of cancer treatment. In addition, there is no single effective method of prevention and treatment so far that could prevent or alleviate the symptoms of CIPN .
Key words: chemotherapy-induced peripheral neuropathy, colorectal cancer, drug therapy, sensory neuropathy, treatment of peripheral polyneuropathy, rehabilitation.